Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 61, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jul 29, 2008, 5:07 PM CDT for Chase County, Greenwood County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2008, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 29, 2008, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Chase County, KS, Greenwood County, KS
The radar
The Topeka radar (KTWX), 94 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KICT 292207
TORICT
KSC017-073-292245-
/O.NEW.KICT.TO.W.0061.080729T2207Z-080729T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT TUE JUL 29 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.
SOUTHEASTERN CHASE COUNTY IN CENTRAL KANSAS.
* UNTIL 545 PM CDT.
* AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED OVER SOUTHEASTERN CHASE COUNTY...OR 18
MILES SOUTHEAST OF COTTONWOOD FALLS...MOVING NORTHEAST AT 24 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
RURAL AREAS OF SOUTHEASTERN CHASE COUNTY...
RURAL AREAS OF NORTHERN GREENWOOD COUNTY...
THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.
LAT...LON 3817 9625 3809 9625 3808 9648 3817 9651
3824 9635 3817 9635
TIME...MOT...LOC 2208Z 244DEG 21KT 3813 9640
$$
KLEINSASSER4 follow-up statements
000
WWUS53 KICT 292215
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT TUE JUL 29 2008
KSC017-073-292245-
/O.CON.KICT.TO.W.0061.000000T0000Z-080729T2245Z/
CHASE KS-GREENWOOD KS-
514 PM CDT TUE JUL 29 2008
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN GREENWOOD AND
SOUTHEASTERN CHASE COUNTIES UNTIL 545 PM CDT...
AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN CHASE
COUNTY...OR 19 MILES SOUTHEAST OF COTTONWOOD FALLS...MOVING EAST TO
NORTHEAST AT 21 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
GREENWOOD AND SOUTHEASTERN CHASE COUNTIES.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3817 9625 3809 9625 3808 9648 3817 9651
3824 9635 3817 9635
TIME...MOT...LOC 2214Z 251DEG 19KT 3813 9637
$$
KLEINSASSER000
WWUS53 KICT 292222
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CDT TUE JUL 29 2008
KSC017-073-292245-
/O.CON.KICT.TO.W.0061.000000T0000Z-080729T2245Z/
CHASE KS-GREENWOOD KS-
522 PM CDT TUE JUL 29 2008
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN GREENWOOD AND
SOUTHEASTERN CHASE COUNTIES UNTIL 545 PM CDT...
AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL GREENWOOD
COUNTY...OR 19 MILES SOUTHEAST OF COTTONWOOD FALLS...MOVING NORTHEAST
AT 20 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
GREENWOOD AND SOUTHEASTERN CHASE COUNTIES.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3817 9625 3809 9625 3808 9648 3817 9651
3824 9635 3817 9635
TIME...MOT...LOC 2222Z 245DEG 17KT 3815 9633
$$
KLEINSASSER000
WWUS53 KICT 292228
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
528 PM CDT TUE JUL 29 2008
KSC017-292238-
/O.CAN.KICT.TO.W.0061.000000T0000Z-080729T2245Z/
CHASE KS-
528 PM CDT TUE JUL 29 2008
...THE TORNADO WARNING FOR SOUTHEASTERN CHASE COUNTY HAS BEEN
CANCELLED...
AT 523 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3809 9635 3810 9635 3816 9635 3817 9634
3817 9633 3817 9625 3809 9625
TIME...MOT...LOC 2228Z 242DEG 17KT 3817 9630
$$
KSC073-292245-
/O.CON.KICT.TO.W.0061.000000T0000Z-080729T2245Z/
GREENWOOD KS-
528 PM CDT TUE JUL 29 2008
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN GREENWOOD COUNTY
UNTIL 545 PM CDT...
AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL GREENWOOD
COUNTY...OR 19 MILES SOUTHEAST OF COTTONWOOD FALLS...MOVING NORTHEAST
AT 20 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
GREENWOOD COUNTY.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3809 9635 3810 9635 3816 9635 3817 9634
3817 9633 3817 9625 3809 9625
TIME...MOT...LOC 2228Z 242DEG 17KT 3817 9630
$$
KLEINSASSER000
WWUS53 KICT 292241
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT TUE JUL 29 2008
KSC073-292251-
/O.EXP.KICT.TO.W.0061.000000T0000Z-080729T2245Z/
GREENWOOD KS-
541 PM CDT TUE JUL 29 2008
...THE TORNADO WARNING FOR NORTHERN GREENWOOD COUNTY WILL EXPIRE AT
545 PM CDT...
AT 536 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
LAT...LON 3809 9635 3810 9635 3816 9635 3817 9634
3817 9633 3817 9625 3809 9625
TIME...MOT...LOC 2241Z 242DEG 17KT 3820 9623
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jul 29, 2:02 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 29, 2:02 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 202 PM CDT TUE JUL 29 2008 .DISCUSSION... TONIGHT-WED NIGHT: MAIN FORECAST CONCERNS ARE POTENTIAL FOR FEW STRONG STORMS INTO EARLY EVE...LOCALLY HEAVY RAINFALL TONIGHT. WATER VAPOR IMAGERY/WIND PROFILERS INDICATE SHORTWAVE TROF FROM WRN KS THRU WRN OK THIS AFTERNOON...WITH SUBTROPICAL MOISTURE AXIS COVERING OUR FORECAST AREA. SHOWERS/TS HAVE BECOME MORE SCATTERED IN OUR AREA THIS PM. THIS SHORTWAVE SHOULD GET DRAGGED EWD TONIGHT INTO WED BY EWD MOVING UPPER LOW JUST N OF MN. WHERE ANY POCKETS OF INSOLATION CAN OCCUR LATE THIS PM/EARLY EVE...CAPES COULD EXCEED 2500 J/KG WITH SUFFICIENT DIRECTIONAL SHEAR TO SUPPORT ISOLATED ORGANIZED STRONG STORMS WITH WET DOWNBURST POTENTIAL. 30-40 KT S-SWRLY LOW-LEVEL JET DEVELOPING TONIGHT WILL AIDE IN STRONG MOISTURE TRANSPORT/ISENTROPIC LIFT ACROSS S-CNTRL KS/FLINT HILLS/SERN KS. WITH PWS AROUND 2 INCHES IN THIS REGION...LOCALLY HEAVY RAINFALL IS LIKELY. FOLLOWING HPC QPF OF 1.5 TO 2.5 INCHES OF STORM TOTAL RAINFALL IN S-CNTRL/SERN KS. ACCORDING TO FLASH FLOOD GUIDANCE VALUES...THE GROUND SHOULD BE ABLE TO HANDLE UP TO 3 INCHES OF RAINFALL PROVIDED IT DOES NOT OCCUR IN LESS THAN A 3 HOUR PERIOD. SO NOT PLANNING FLOOD WATCH HEADLINES...BUT WILL CONTINUE MENTION OF LOCALLY HEAVY RAIN IN FORECAST. WILL CONTINUE CATEGORICAL POPS IN S-CNTRL/SERN KS TONIGHT...WITH POP EMPHASIS SHIFTING INTO SERN KS WED AND DIMINISHING FROM WEST TO EAST INTO WED EVE. MOST OF OUR AREA EXCEPT FOR PERHAPS A FEW COUNTIES IN CENTRAL KS WILL NOT GET OUT OF THE 80S WED DUE TO A COMBINATION OF RAINFALL...CLOUDS...LIGHT WINDS...AND WET SOILS. COULD BE PATCHY FOG IN CENTRAL KS LATE TONIGHT IF LAYERED CLOUDS DECREASE THERE. PATCHY FOG LOOKS MORE LIKELY AREAWIDE LATE WED NIGHT WITH CLEARING SKIES BEHIND DEPARTING SHORTWAVE...LIGHT WINDS AND WET SOIL. THURSDAY-TUESDAY: MAIN CHALLENGE DURING THIS TIMEFRAME WILL BE THE HEAT. MEDIUM RANGE MODELS CONTINUE TO PROG AN UPPER LEVEL HIGH BUILDING OVER THE CENTRAL PLAINS FROM THURSDAY INTO THE UPCOMING WEEKEND. CONFIDENCE IS HIGH THAT OUR AREA WILL EXPERIENCE ABOVE NORMAL TEMPERATURES WITH MODERATE-HIGH HUMIDITY VALUES FOR MUCH OF THIS TIME PERIOD. CURRENT EXPECTED DEWPOINTS WOULD HAVE OUR AREA APPROACHING HEAT ADVISORY CRITERIA FRIDAY THRU MONDAY...BUT NOT QUITE REACHING IT. THE MODELS SHOW AN UPPER LOW MOVING SLOWLY EWD ACROSS SRN CANADA THIS WEEKEND INTO EARLY NEXT WEEK. THIS MAY ALLOW A COLD FRONT TO SLIDE SWD INTO CENTRAL KS BY LATE TUESDAY. SO HAVE INSERTED A SLIGHT CHANCE OF T-STORMS THERE FOR TUESDAY...OTHERWISE KEEPING A DRY FORECAST. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 88 69 94 / 80 30 10 10 HUTCHINSON 70 89 69 95 / 60 10 10 10 NEWTON 70 88 70 93 / 80 20 10 10 ELDORADO 71 87 69 93 / 90 30 10 10 WINFIELD-KWLD 71 88 69 95 / 80 40 10 10 RUSSELL 67 90 67 97 / 30 10 10 0 GREAT BEND 68 90 67 97 / 30 10 10 0 SALINA 69 89 68 95 / 80 10 10 10 MCPHERSON 69 89 69 95 / 80 10 10 10 COFFEYVILLE 72 86 71 92 / 80 60 30 10 CHANUTE 72 85 70 91 / 90 60 20 10 IOLA 72 84 70 91 / 90 60 20 10 PARSONS-KPPF 72 85 71 92 / 80 60 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 29, 3:02 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 302 PM CDT TUE JUL 29 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 302 PM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS ANY AREAS THAT RECEIVE SUFFICIENT SUN AND HEATING. THE STRONG STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH...SMALL HAIL...AND TORRENTIAL DOWNPOURS. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS...WITH THE MAIN HAZARD BEING HEAVY RAINFALL DUE TO A VERY MOIST AIRMASS OVER THE AREA. AS A RESULT...LOCALIZED FLOODING COULD OCCUR WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL LINGER OVER SOUTHEASTERN KANSAS FOR WEDNESDAY. PORTIONS OF SOUTHEAST KANSAS COULD WITNESS LOCALLY HEAVY RAINFALL WEDNESDAY MORNING. FINALLY...HEAT INDICES ARE FORECAST TO CLIMB INTO THE 100 TO 105 DEGREE RANGE FOR THURSDAY THROUGH THE UPCOMING WEEKEND. A FEW LOCATIONS COULD EXCEED 105 DEGREE HEAT INDICES. PLEASE WATCH FOR LATER FORECASTS...AS HEAT LEVELS MAY REACH THE DANGEROUS CATEGORY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/CJ
In the hours before
Special weather statement, Jul 29, 4:12 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 412 PM CDT TUE JUL 29 2008 KSZ053-069-292145- BUTLER-CHASE- 412 PM CDT TUE JUL 29 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN BUTLER AND CHASE COUNTIES... AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF BURNS...OR 17 MILES NORTH OF EL DORADO...AND MOVING NORTHEAST AT 22 MPH. PEA TO DIME SIZE HAIL...AND WINDS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Jul 29, 4:28 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 428 PM CDT TUE JUL 29 2008 KSZ053-069-070-292200- BUTLER-CHASE-GREENWOOD- 428 PM CDT TUE JUL 29 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHEAST BUTLER...SOUTHERN CHASE AND NORTHWEST GREENWOOD COUNTIES... AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CASSODAY...OR 17 MILES NORTHEAST OF EL DORADO...AND MOVING NORTHEAST AT 18 MPH. PEA TO DIME SIZE HAIL...AND WINDS TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Jul 29, 4:48 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 448 PM CDT TUE JUL 29 2008 KSZ053-292215- CHASE- 448 PM CDT TUE JUL 29 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHEAST CHASE COUNTY... AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF MATFIELD GREEN...OR 20 MILES SOUTH OF COTTONWOOD FALLS...AND MOVING NORTHEAST AT 20 MPH. PEA TO DIME SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. WEAK ROTATION IS ALSO BEING OBSERVED IN THIS STORM...SO A FUNNEL CLOUD OR TWO CANNOT BE RULED OUT. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Jul 29, 4:57 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 457 PM CDT TUE JUL 29 2008 KSZ053-292230- CHASE- 457 PM CDT TUE JUL 29 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHEAST CHASE COUNTY... AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MATFIELD GREEN...OR 19 MILES SOUTH OF COTTONWOOD FALLS...AND MOVING EAST TO NORTHEAST AT 21 MPH. PEA TO DIME SIZE HAIL...AND WINDS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. WEAK ROTATION IS ALSO BEING OBSERVED IN THIS STORM...SO A FUNNEL CLOUD OR TWO CANNOT BE RULED OUT. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:29 AM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice, Russell | 6 hr |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.